Drug reaction with eosinophilia and systemic symptoms (DRESS) in children

Drug reaction with eosinophilia and systemic symptoms (DRESS) in children

Authors

  • Francesca Mori Allergy Unit, Department of Pediatric Medicine, Anna Meyer Children’s University Hospital, Florence, Italy
  • Carlo Caffarelli Clinica Pediatrica, Dipartimento di Medicina e Chirurgia, Azienda Ospedaliero-Universitaria, Università di Parma, Italy
  • Silvia Caimmi Pediatric Clinic, Foundation IRCCS Policlinico San Matteo, University of Pavia, Pavia, Italy
  • Paolo Bottau Pediatric and Neonatology Unit, Imola Hospital, Imola (BO), Italy
  • Lucia Liotti Department of Pediatrics, Senigallia Hospital, Senigallia, Italy
  • Fabrizio Franceschini UOC Pediatria, Azienda Ospedaliero-Universitaria “Ospedali Riuniti”, Ancona, Italy
  • Fabio Cardinale UOC di Pediatria, Azienda Ospedaliera-Universitaria “Consorziale-Policlinico”, Ospedale Pediatrico Giovanni XXIII, Bari, Italy
  • Roberto Bernardini Pediatric Unit, “San Giuseppe” Hospital, Empoli, Italy
  • Giuseppe Crisafulli UO Allergologia, Dipartimento di Pediatria, Università di Messina, Italy
  • Francesca Saretta Pediatric Department, AAS2 Bassa Friulana-Isontina, Palmanova-Latisana, Italy; Pediatric Allergy Unit, Department of Medicine, Udine, Italy
  • Elio Novembre Allergy Unit, Department of Pediatric Medicine, Anna Meyer Children’s University Hospital, Florence, Italy

Keywords:

children, drug reaction with eosinophilia and systemic symptoms, severe cutaneous adverse reactions

Abstract

Drug Reaction with Eosinophilia and Systemic Symptoms (DRESS) is a severe reaction to drugs. Incidence of DRESS in children is not well known and the mortality rate seems to be lower than 10%. Anticonvulsants are the main drugs involved both in adults and in children. The treatment of choice is intravenous immunoglobulins and corticosteroids used in synergy. Today there are not controlled clinical trials regarding DRESS treatment in children. Anyway, the prompt withdrawn of the offending drug is of paramount importance for a better prognosis. DRESS sequels may occur, consequently, follow-up visits are required at least until the first year after the reaction.

Downloads

Published

29-01-2019

How to Cite

1.
Drug reaction with eosinophilia and systemic symptoms (DRESS) in children. Acta Biomed [Internet]. 2019 Jan. 29 [cited 2024 Jun. 23];90(3-S):66-79. Available from: https://www.mattioli1885journals.com/index.php/actabiomedica/article/view/8167